Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 186, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2005, 4:43 PM CDT for Jasper County, Lawrence County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 4:43 PM CDT (21:43 UTC)
- Expired
- Aug 6, 2005, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Jasper County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 56 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 062142 SVRSGF MOC097-109-062230- /O.NEW.KSGF.SV.W.0186.050806T2143Z-050806T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTHWEST MISSOURI. JASPER COUNTY IN SOUTHWEST MISSOURI. * UNTIL 530 PM CDT. * AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF SARCOXIE...OR 11 MILES WEST OF MOUNT VERNON...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTH OF SARCOXIE BY 510 PM CDT. THE TOWNS OF STOTTS CITY...LA RUSSELL AND AVILLA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 29 AND 37. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3701 9396 3718 9387 3729 9413 3706 9417 $$ BROWNING
2 follow-up statements
000 WWUS53 KSGF 062211 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 511 PM CDT SAT AUG 6 2005 MOC097-109-062230- /O.CON.KSGF.SV.W.0186.000000T0000Z-050806T2230Z/ JASPER MO-LAWRENCE MO- 511 PM CDT SAT AUG 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LAWRENCE AND JASPER COUNTIES UNTIL 530 PM CDT... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF SARCOXIE...OR 13 MILES WEST OF MOUNT VERNON...AND MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR SARCOXIE BY 530 PM CDT. THE TOWNS OF LA RUSSELL AND AVILLA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 27 AND 36. LAT...LON 3701 9396 3718 9387 3729 9413 3706 9417 $$ BROWNING
000 WWUS53 KSGF 062228 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 528 PM CDT SAT AUG 6 2005 MOC097-109-062238- /O.EXP.KSGF.SV.W.0186.000000T0000Z-050806T2230Z/ JASPER MO-LAWRENCE MO- 528 PM CDT SAT AUG 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND JASPER COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 521 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3701 9396 3718 9387 3729 9413 3706 9417 $$ BROWNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:08 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 6, 3:08 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 308 PM CDT SAT AUG 6 2005 .DISCUSSION... ANOTHER 30 STRAIGHT DAYS OF PULSE CONVECTION WITH CONVERAGE LIKE THE PAST COUPLE OF DAYS AND WE MIGHT BE ABLE TO MAKE A TINY DENT IN THE DROUGHT. WEAK SHORT WAVE (QUITE EVIDENT ON WATER VAPOR IMAGERY AND REGIONAL PROFILER NETWORK) IS SLIDING SOUTHEASTWARD ACROSS MISSOURI THIS AFTERNOON. THIS DISTURBANCE HAS HELPED KICK OFF A BIT BETTER COVERAGE OF PULSE CONVECTION THIS AFTERNOON...ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI. VERY MOIST ATMOSPHERE AND SLOW STORM MOVEMENT HAS ALLOWED FOR SOME VERY IMPRESSIVE RAINFALL TOTALS...INCLUDING NEARLY 6 OF RAIN IN ROUND SPRINGS (3.95 OF THAT THIS MORNING). CONVECTION WILL END THIS EVENING FROM THE NORTHWEST AS SUN SETS AND SUBSIDENCE SETS IN BEHIND THE APPROACHING SHORTWAVE. MUCH DRIER AIRMASS IN THE MID/UPPER LEVELS WILL FILTER INTO THE AREA TONIGHT INTO SUNDAY...GREATLY REDUCING CHANCES FOR PULSE CONVECTION SUNDAY. COULD STILL BE A ROGUE SHOWER/STORM DURING THE AFTERNOON NEAR THE ARKANSAS BORDER BUT COVERAGE SHOULD BE SIGNIFICANTLY LESS THAN TODAY. SHOULD SEE MORE SUNSHINE TOMORROW WITH H8 TEMPS A SMIDGE WARMER SO HIGHS SHOULD BE SEVERAL DEGREES WARMER THAN TODAY AND SLIGHTLY ABOVE GUIDANCE. SHEAR AXIS/VERY WEAK UPPER LOW ALONG THE KS/OK BORDER WILL MOVE EASTWARD AND MID/UPPER LEVEL MOISTURE BACK NORTHWARD INTO THE SOUTHERN OZARKS MONDAY. THIS SHOULD ALLOW FOR A BETTER COVERAGE OF PULSE STORMS MONDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHERN MISSOURI. SHEAR AXIS/MID LEVEL MOISTURE WILL REMAIN IN THE VICINITY OF SOUTHERN MISSOURI TUESDAY AFTERNOON PROVIDING ANOTHER CHANCE FOR AFTERNOON STORMS. UPPER RIDGE WILL BEGIN TO BUILD EASTWARD SOME BY MID WEEK WHICH SHOULD LEAD TO LESS DIURNAL CONVECTION AND A SLIGHT WARMING TREND. TEMPS THROUGH THE PERIOD SHOULD NEAR SLIGHTLY ABOVE AVERAGE AND GUIDANCE. IZZI && .AVIATION... FOR THE 18Z TAFS...CUMULUS FIELD SHOULD CONTINUE TO BUBBLE UP AROUND THE TERMINALS THIS AFTERNOON WITH ISOLATED THUNDERSTORMS A GOOD BET AROUND THE SGF TERMINAL. THUNDERSTORM CHANCES WANE A BIT WESTWARD TOWARD JOPLIN TERMINAL BUT STILL NOT OUT OF THE QUESTION THERE. HAVE KEPT THUNDER OUT OF THE TAFS FOR NOW AWAITING MORE SOLID EVIDENCE ON RADAR...HAVE INCLUDED SOME CB AT THE SGF TERMINAL HOWEVER. SHRA/TSRA SHOULD END THIS EVENING WITH SKIES CLEARING OUT. SUFFICIENT LOW LEVEL MOISTURE AND LIMITED MIXED SHOULD ALLOW FOR MVFR VISIBILITIES TOMORROW MORNING IN BR/HZ...WITH ONLY A VERY SLOW IMPROVEMENT IN VIS AFTER SUNRISE. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 6, 1:00 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT AUG 6 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT AUG 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST STORM COULD PRODUCE:
DAMAGING WINDS IN EXCESS OF 60 MPH.
HAIL UP TO THE SIZE OF NICKELS.
TORRENTIAL RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL MISSOURI THIS AFTERNOON...SOUTHEAST OF A SALEM TO
GAINESVILLE LINE. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
DEVELOP OVER THE REMAINDER OF SOUTHERN MISSOURI THIS AFTERNOON AND
LINGER INTO THE EVENING HOURS. THUNDERSTORMS WILL BE MOST NUMEROUS
SOUTH OF INTERSTATE 44.
DISCUSSION:
THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI WILL CONTINUE TO BUILD
AND DEVELOP WESTWARD ACROSS THE REMAINDER OF SOUTHERN MISSOURI
THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE WITH
LOCALLY DAMAGING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL.
IN ADDITION...DUE TO THE SLOW MOVEMENT THE THUNDERSTORMS COULD
PRODUCE TORRENTIAL RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING
AND PONDING OF WATER ON ROADWAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON
AND EVENING ACROSS MAINLY SOUTHERN MISSOURI WITH ISOLATED DAMAGING
DOWNBURST WINDS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH
TONIGHT...SPOTTERS AND OBSERVERS ARE ENCOURAGED TO RELAY REPORTS
OF HEAVY RAINFALL TOTALS...HAIL...AND OR STRONG WINDS TO THE
NATIONAL WEATHER SERVICE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIIn the hours before
Local storm report, Aug 6, 2:54 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT SAT AUG 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL AVA 36.95N 92.65W
08/06/2005 0.25 INCH DOUGLAS MO PUBLIC
WDBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:16 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 6, 9:29 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Aug 6, 11:55 AM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 6, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 68 min |
| Aug 6, 1:10 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 65 min |
| Aug 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 48 min |
| Aug 6, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.